Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 113, NWS Kansas City, MO

May 22, 2011Lafayette County, Saline County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2011, 4:30 PM CDT for Lafayette County, Saline County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:30 PM CDT (21:30 UTC)
Expired
May 22, 2011, 5:00 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lafayette County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:53 PM CDTHAIL 1Blackburn, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
3.7
Supercell composite
17.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS53 KEAX 222130
SVREAX
MOC107-195-222200-
/O.NEW.KEAX.SV.W.0113.110522T2130Z-110522T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN SALINE COUNTY IN CENTRAL MISSOURI...

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. DIME
  SIZED HAIL WAS REPORTED NEAR CONCORDIA WITH THIS STORM.
  THIS STORM WAS LOCATED NEAR ALMA...OR 5 MILES NORTH OF             
  CONCORDIA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SWEET SPRINGS...BLACKBURN...EMMA AND MOUNT LEONARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3894 9329 3894 9365 3914 9368 3918 9332
      3910 9325
TIME...MOT...LOC 2129Z 263DEG 20KT 3906 9354
WIND...HAIL <50MPH 1.00IN

$$

SF
2 follow-up statements
448 
WWUS53 KEAX 222146
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT SUN MAY 22 2011

MOC107-195-222200-
/O.CON.KEAX.SV.W.0113.000000T0000Z-110522T2200Z/
LAFAYETTE MO-SALINE MO-
446 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE AND EASTERN LAFAYETTE COUNTIES UNTIL 500 PM CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ALMA...OR 6 MILES NORTHEAST OF
CONCORDIA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWEET SPRINGS...BLACKBURN AND MOUNT LEONARD.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3894 9329 3894 9360 3915 9364 3918 9332
      3910 9325
TIME...MOT...LOC 2147Z 254DEG 17KT 3907 9350
WIND...HAIL <50MPH 1.50IN

$$

SF
208 
WWUS53 KEAX 222154
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
454 PM CDT SUN MAY 22 2011

MOC107-195-222200-
/O.CON.KEAX.SV.W.0113.000000T0000Z-110522T2200Z/
LAFAYETTE MO-SALINE MO-
454 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SALINE AND EASTERN LAFAYETTE COUNTIES UNTIL 500 PM CDT...

AT 450 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN BLACKBURN.  THIS STORM WAS 
LOCATED NEAR BLACKBURN...OR 8 MILES NORTHEAST OF CONCORDIA...MOVING 
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT LEONARD.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3894 9329 3894 9360 3915 9364 3918 9332
      3910 9325
TIME...MOT...LOC 2154Z 255DEG 19KT 3908 9345
WIND...HAIL <50MPH 1.00IN

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:40 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 22, 2:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 PM CDT SUN MAY 22 2011

.DISCUSSION...

PLEASE REFER TO PREVIOUS MESOSCALE DISCUSSION FOR PARTICULARS ON
CURRENT CONVECTIVE EVOLUTION. PREFER A TIME/LOCATION ADJUSTED BLEND
OF RECENT 14Z-16Z 3KM HRRR AND 12Z 4KM WRF-ARW...WHICH CLEARS TSTM
ELEMENTS OUT OF THE FORECAST AREA DURING THE EARLY EVENING HOURS.
SIGNIFICANT DRYING AND DOWNGLIDE SHOULD OVERTAKE THE ENTIRE CWA BY
LATE EVENING...AND HAVE ELIMINATED ALL POP MENTION AFTER MIDNIGHT.

SHORTWAVE RIDGING WILL CROSS THE LOWER MISSOURI RIVER VALLEY MONDAY
MORNING...BEFORE AN ADDITIONAL LOW AMPLITUDE SHORTWAVE EJECTS INTO
THE SRN PLAINS DURING THE AFTERNOON. CONVECTIVE INITIATION SHOULD BE
MORE REMOVED FROM THE FORECAST AREA INTO SOUTH CNTRL
KANSAS...HOWEVER AS THE LLJ INCREASES DURING THE EVENING HOURS IN
COINCIDENCE WITH A MORE FAVORABLY DEVELOPING DIFFLUENCE AND COUPLED
JET ALOFT...TSTMS SHOULD SPREAD NORTHEAST INTO EAST CNTRL KANSAS AND
CNTRL MISSOURI. IN ALL LIKELIHOOD...FAR NRN MISSOURI MAY REMAIN
COMPLETELY DRY THROUGH TUESDAY MORNING...BEFORE THE MAIN BULK OF
MIDLEVEL ENERGY BEGINS TO EJECT EAST TUESDAY AFTERNOON.

POTENTIALLY ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITHIN THE
REGION LATE TUESDAY AFTERNOON AND EVENING...LARGELY DEPENDENT
PRECEDING ON MESOSCALE FEATURES AND INFLUENCES. PER 12Z MODEL
OUTPUT...ERN KANSAS APPEARS TO LIE WITHIN A VERY FAVORABLE REGION
AHEAD OF THE EJECTING WAVE AND TOWARDS THE HIGHLY DIFFLUENT LEFT
FRONT JET REGION. ASSUMING THE WARM FRONT LIFTS NORTH TOWARDS THE
KANSAS/MISSOURI RIVER CORRIDOR (NOT A CERTAINTY AS LOW LEVEL ELY
FLOW MAY RETARD THIS NWD PROGRESSION)...A HIGHLY UNSTABLE AND
FAVORABLY SHEARED AIRMASS WILL ADVECT OVER THE FAR WRN PARTS OF THE
CWA BY THE LATE AFTERNOON. GIVEN THE CONCEPTUALLY CLASSIC
SETUP...WILL NEED TO WATCH THIS TIME FRAME CLOSELY.

MAIN COLD CORE ALOFT WILL PROPAGATE DIRECTLY OVER THE FORECAST AREA
WEDNESDAY INTO THURSDAY MORNING...BRINGING VERY GOOD CHANCES FOR
WIDESPREAD CONVECTION. SFC BASED ATMOSPHERIC INSTABILITY MAY BE
WORKED OVER BY THIS TIME...WITH MOST INDICATIONS POINTING TOWARDS A
HYDROLOGIC THREAT. VERY POOR MODEL CONTINUITY BEYOND THURSDAY...WITH
SOME MEASURE OF RIDGING ENTERING THE CNTRL CONUS. HAVE KEPT THE
FORECAST PRIMARILY DRY INTO NEXT WEEKEND...WITH TEMPERATURES NOT FAR
FROM CLIMATOLOGY.

21

&&

.PREVIOUS DISCUSSION...

...MESOSCALE DISCUSSION...

SLIGHTLY MORE UNCERTAINTY REGARDING CONVECTIVE INITIATION...
PLACEMENT...AND TIMING AS OPPOSED TO YESTERDAY...WITH VARIOUS
OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS NOT
DEPICTING A PARTICULARLY CONSISTENT PICTURE. IN GENERAL...FAVOR SOME
BLEND OF RECENT 3KM HRRR RUNS ALONG WITH 00Z 4 KM NSSL
WRF-ARW...AWAITING OUTPUT FROM THE 12Z 4 KM WRF-NMM. IN THE LOW
LEVELS...SEVERAL BOUNDARIES ARE DISCERNIBLE ON VISIBLE SATELLITE
IMAGERY 1) A SHALLOW GRAVITY WAVE MOVING SOUTHEAST PAST A
MOBERLY-CHANUTE LINE AND 2) A PACIFIC FRONT/PSEUDO DRYLINE
ASSOCIATED WITH A DEEPER SFC-H8 BOUNDARY AND VEERED WIND PROFILE
FROM NEAR LAMONI-TOPEKA. BETTER DEEP CU DEVELOPMENT HAS BEEN NOTED
RECENTLY ALONG THE LATTER BOUNDARY DUE TO NOTABLE MOISTURE
CONVERGENCE AND WEAKER ELEVATED INHIBITION.

UNLIKE YESTERDAY...IT IS VERY DIFFICULT TO IDENTIFY ANY DEFINED
SHORTWAVE IN SATELLITE IMAGERY WHICH WOULD HELP FOCUS CONVECTIVE
DEVELOPMENT...AND UPSTREAM MIDLEVEL TEMPERATURES IN THE H5 LAYER ARE
ACTUALLY WARMER (ALTHOUGH WEAK CAA CAN BE NOTED IN THE CAPPING H8-H7
LAYER). HOWEVER...GIVEN THE IMPRESSIVE CLASSIC PLAINS SEVERE WEATHER
12Z KTOP SOUNDING...ALONG WITH BOUNDARY LAYER MOISTURE CONVERGENCE
STRONGER...AND THE WARM SECTOR CHARACTERIZED BY MLCAPES AOA 3000
J/KG ALREADY AT 16Z IN A WEAKLY CAPPED ENVIRONMENT...FEEL DEEPER
(AND POSSIBLY EXPLOSIVE) CONVECTIVE DEVELOPMENT WILL BREACH THE
INHIBITION EARLY THIS AFTERNOON ALONG THE SFC-H8 BOUNDARY (MOST
LIKELY IN THE VICINITY OF A KMKC-KCDJ-KOTM LINE). BULK 0-6KM SHEAR
VALUES IN EXCESS OF 40KT WILL SUPPORT SUPERCELL TYPE
STRUCTURES...WITH IMPRESSIVE 0-1KM SHEAR NEAR 30 KT SUPPORTING
STRONG INFLOW AND LOW LEVEL MESOCYCLOGENESIS (0-1KM AND 0-3KM SRH
BOTH APPROACHING 300 M2/S2 IN FAR NERN MISSOURI). GIVEN VEERED
BOUNDARY LAYER WIND PROFILES AND ALIGNMENT OF EXPECTED CONVECTIVE
CELLS...SOME DESTRUCTIVE INTERFERENCE CAN BE EXPECTED...AS WELL AS
DCAPE VALUES WELL IN EXCESS OF 1000 J/KG PROMOTING MORE DOWNDRAFT
PRODUCTION. NEVERTHELESS...THERE APPEARS TO BE A SMALL WINDOW FOR
ISOLATED TORNADOES UPON INITIAL CONVECTIVE MATURITY TOWARDS THE ERN
REACHES OF THE FORECAST AREA.

ALL TOLD...GREATEST THREAT STILL APPEARS TO BE THE POTENTIAL FOR
GIANT HAIL PRODUCTION WITH ANY STORM THAT FORMS TODAY. MIDLEVEL
H7-H5 LAPSE RATES PER 12Z SOUNDINGS AND OBJECTIVE ANALYSIS REMAIN
VERY IMPRESSIVE (AOA 8 C/KM)...AND ALTHOUGH THIS MEASURE MAY
DECREASE SLIGHTLY TODAY (COMBINATION OF SLIGHT COOLING AT H7 AND
WARMING AT H5)...TREMENDOUS AMOUNTS OF CAPE IN THE -10C TO -30C HAIL
GROWTH REGION ARE ALREADY EVIDENT (AT LEAST 700 J/KG AT 16Z). SHEAR
PARAMETERS WITHIN STORMS WILL PROMOTE ROTATING UPDRAFTS WITH
AVAILABLE ENERGY LIKELY EXCEEDING 3500-4000 J/KG BY PEAK
HEATING...SUPPORTING HAIL AT LEAST THE SIZE OF GOLF BALLS (IF NOT
MUCH BIGGER). EVENTUALLY...STORMS MAY CONGEAL INTO MINI-BOWS AND
BROKEN LINES...PUSHING INTO ERN/SRN MISSOURI THIS EVENING.

21

&&

.AVIATION...

CONVERGENCE AXIS AND PRIMARY TSTM INITIATION LINE WILL ALIGN JUST
SOUTHEAST OF THE KMKC TERMINAL FOR THE 18Z TAF ISSUANCE...RAPIDLY
MOVING AWAY FROM TERMINAL CORRIDOR BY MID AFTERNOON. HAVE INCLUDED
VCTS MENTION FOR KANSAS CITY SITES THROUGH 20Z...EXPECTING ONLY
IMPACT FOR EWD ARRIVALS/DEPARTURES. OTHERWISE...VFR CONDITIONS
EXPECTED THROUGH THE PERIOD...WITH GUSTY SWLY WINDS RELAXING AFTER
SUNSET...THEN BRIEFLY VEERING TO A NWLY DIRECTION AROUND SUNRISE
MONDAY.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 22, 1:06 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SUN MAY 22 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
106 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI...WITH STORMS
MOVING EAST AND SOUTH ACROSS THE OUTLOOK AREA THROUGH EARLY THIS
EVENING. LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR WILL BE MOST
SUSCEPTIBLE TO EXPERIENCE SEVERE WEATHER...WITH ISOLATED
TORNADOES...DAMAGING WIND GUSTS...AND ESPECIALLY VERY LARGE HAIL
LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY FOR
LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. THERE WILL BE A
SLIGHT THREAT FOR SEVERE WEATHER DURING THE LATE AFTERNOON AND
EVENING HOURS...WITH LARGE HAIL THE PRIMARY THREAT.

ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND INTO
THE PLAINS ON TUESDAY AND WEDNESDAY...BRINGING ADDITIONAL ROUNDS OF
THUNDERSTORMS TO THE REGION. THERE IS A THREAT FOR SEVERE WEATHER
LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN
PARTS OF THE OUTLOOK AREA. WHILE LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. ON
WEDNESDAY...THE THREAT FOR SEVERE WILL BE MUSH LOWER.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF THE
INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY
AFTERNOON AND EVENING...AS WELL AS LATE TUESDAY AFTERNOON AND EVENING.

21

In the hours before

Local storm report, May 22, 3:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             10 ENE ODESSA           39.05N 93.78W
05/22/2011  E0.75 INCH       LAFAYETTE          MO   STORM CHASER

&&

AJ
Local storm report, May 22, 4:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             2 S HIGGINSVILLE        39.04N 93.73W
05/22/2011  E1.00 INCH       LAFAYETTE          MO   TRAINED SPOTTER

&&

AJ
Local storm report, May 22, 4:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FUNNEL CLOUD     1 S HIGGINSVILLE        39.05N 93.73W
05/22/2011                   LAFAYETTE          MO   TRAINED SPOTTER

            FUNNEL CLOUD TOUCHING DOWN ON GROUND BY TRAINED SPOTTER
            JUST WEST OF HIGGINGSVILLE I-70 TRUCK STOP.

&&

KBRONIS
Local storm report, May 22, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     FUNNEL CLOUD     8 WNW CONCORDIA         39.03N 93.71W
05/22/2011                   LAFAYETTE          MO   STORM CHASER

&&

AJ
Special weather statement, May 22, 4:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT SUN MAY 22 2011

MOZ031-032-039-222215-
CARROLL MO-CHARITON MO-SALINE MO-
429 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...SOUTHERN
CHARITON AND SOUTHEASTERN CARROLL COUNTIES UNTIL 515 PM CDT...

AT 426 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF MALTA BEND...OR 11 MILES NORTH OF MARSHALL...MOVING EAST
AT 30 MPH. THIS STORM PRODUCED A CONFIRMED TORNADO EARLIER IN
WAVERLY...BUT HAS CURRENTLY WEAKENED. HOWEVER...HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE STILL EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SLATER...KEYTESVILLE...MIAMI...GILLIAM AND DALTON.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3930 9281 3928 9282 3927 9283 3925 9284
      3917 9332 3930 9339 3950 9288 3931 9281
TIME...MOT...LOC 2127Z 250DEG 27KT 3927 9325

CUTTER
Local storm report, May 22, 4:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             ADRIAN                  38.40N 94.35W
05/22/2011  M0.88 INCH       BATES              MO   LAW ENFORCEMENT

            ADRIAN POLICE REPORTED NICKEL IN TOWN, RELAYED VIA BUTLER
            POLICE.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:03 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Platte27 min
May 21, 7:15 PM CDTTornado WarningEAXAndrew, Holt30 min
May 21, 7:21 PM CDTSpecial Weather StatementEAXBuchanan, Platte24 min
May 21, 7:27 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Platte33 min
May 21, 7:29 PM CDTSevere Thunderstorm WarningEAXNodaway31 min
May 21, 7:41 PM CDTTornado WarningEAXAndrew, DeKalb, Gentry, Nodaway34 min
May 21, 7:46 PM CDTSpecial Weather StatementEAXHolt29 min
May 21, 7:50 PM CDTSpecial Weather StatementEAXWorth40 min
May 21, 7:55 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb35 min
May 21, 8:02 PM CDTSpecial Weather StatementEAXNodaway28 min
May 21, 8:07 PM CDTTornado WarningEAXAndrew, Daviess, Gentry, Harrison, Nodaway23 min
May 21, 8:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte22 min
May 21, 8:19 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth26 min
May 21, 8:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Livingston34 min
May 21, 8:29 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte36 min
May 21, 8:34 PM CDTSpecial Weather StatementEAXHolt26 min
May 21, 8:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 8:46 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
May 21, 8:54 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston36 min
May 21, 9:07 PM CDTSpecial Weather StatementEAXMercer, Putnam38 min
May 21, 9:13 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte32 min
May 21, 9:15 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb45 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
May 21, 9:23 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston, Mercer, Putnam, Sullivan37 min
May 21, 9:38 PM CDTAreal Flood AdvisoryEAXBuchanan, Platte4 hr
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb31 min
May 21, 9:44 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte35 min
May 21, 10:01 PM CDTSpecial Weather StatementEAXPutnam, Schuyler, Sullivan44 min
May 21, 10:09 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer, Sullivan17 min
May 21, 10:11 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte21 min
May 21, 10:15 PM CDTSpecial Weather StatementEAXClinton30 min
May 21, 10:35 PM CDTSpecial Weather StatementEAXClay25 min
May 21, 10:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton24 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningEAXCass, Jackson28 min
May 21, 11:26 PM CDTSpecial Weather StatementEAXLivingston49 min
May 21, 11:41 PM CDTSevere Thunderstorm WarningEAXCass, Jackson34 min
May 22, 1:25 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph, Saline33 min
May 22, 2:08 AM CDTSpecial Weather StatementEAXMacon52 min
May 22, 2:17 AM CDTSpecial Weather StatementEAXMacon43 min
May 22, 4:04 AM CDTRiver Flood WarningEAXBuchanan, Platte126 days
May 22, 1:30 PM CDTSpecial Weather StatementEAXCaldwell45 min
May 22, 1:42 PM CDTSpecial Weather StatementEAXRay48 min
May 22, 2:16 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray29 min
May 22, 2:40 PM CDTSpecial Weather StatementEAXLafayette35 min
May 22, 2:43 PM CDTSpecial Weather StatementEAXSullivan32 min
May 22, 2:44 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray46 min
May 22, 3:02 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette28 min
May 22, 3:09 PM CDTTornado WarningEAXCarroll, Lafayette36 min
May 22, 3:14 PM CDTSpecial Weather StatementEAXCarroll46 min
May 22, 3:41 PM CDTSpecial Weather StatementEAXSchuyler49 min
May 22, 3:44 PM CDTSevere Thunderstorm WarningEAXLafayette31 min
May 22, 3:45 PM CDTTornado WarningEAXCarroll, Lafayette, Saline30 min
May 22, 4:03 PM CDTTornado WarningEAXLafayette, Saline27 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler25 min
May 22, 4:12 PM CDTTornado WarningEAXCarroll, Saline18 min
May 22, 4:24 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson36 min
May 22, 4:29 PM CDTSpecial Weather StatementEAXChariton46 min
May 22, 4:38 PM CDTSpecial Weather StatementEAXCooper52 min
May 22, 4:44 PM CDTTornado WarningEAXChariton, Howard, Saline31 min
May 22, 4:59 PM CDTSevere Thunderstorm WarningEAXSaline31 min
May 22, 5:03 PM CDTTornado WarningEAXHenry27 min
May 22, 5:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard23 min
May 22, 5:15 PM CDTTornado WarningEAXChariton, Howard, Randolph45 min
May 22, 5:16 PM CDTSevere Thunderstorm WarningEAXHenry29 min
May 22, 5:20 PM CDTSpecial Weather StatementEAXPettis40 min
May 22, 5:29 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis46 min
May 22, 5:34 PM CDTSevere Thunderstorm WarningEAXCooper, Howard12 min
May 22, 5:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
May 22, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph30 min
May 22, 6:15 PM CDTSevere Thunderstorm WarningEAXHenry13 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.